Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Can Effexor Stop Working?


  • Please log in to reply
2 replies to this topic

#1 b11664

b11664

    Newbie

  • Newbie
  • Pip
  • 13 posts
  • Gender:Male
  • Location:Ireland

Posted 31 March 2010 - 01:48 PM

I've been on effexor 300mg for some years now, and its for the most part its been working. But I also have been suffering from upper back problems ( heave aching between shoulder blades ) from time to time, which can really make me more depressed. I aggravated my back problem again lately and I'm really depressed once more.
What is happening to me? I'm on 300m of effexor and it doesn't seem to be helping me. Is it time I looked about changing my medication? The depression seems to make my aching worse and the aching seems to feed on my depression!!
Any advice?
Regards: b11664

#2 Guest_iowa_*

Guest_iowa_*
  • Guests

Posted 31 March 2010 - 02:04 PM

Hi b11664, It's difficult to know, in your case, if Effexor is losing it's effectiveness. All anti-depressants can lose their effectiveness for a person after a time period (varies widely from several months to several years).
I would discuss this with your psychiatrist.
iowa

#3 breezin

breezin

    Advanced Member

  • Advanced Member
  • PipPipPipPip
  • 293 posts

Posted 31 March 2010 - 02:08 PM

Hi b11664:

I think it is entirely possible especially since you have been taking it for while. A similar situation happened with me on Lexapro. The second time it happened on Lexapro even tho I had a 5 mg dose increase after the first time. My doc has now switched me over to Effexor XR and I am in week 2 of that one. I suggest you check with your doc and get a professional opinion on your situation.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users